MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME14 6MM X 15CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME14 6MM X 15CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number MFR140615
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during a coil embolization, access was made with using concomitant microcatheter (carnelian marvel, tokai medical products).When the physician attempted to detach after winding the 6mm x 15cm micrusframe coil (mfr140615, 30498380), it was not able to be detached no matter how many times the physician pressed the button.The 6mm x 15cm micrusframe coil and the empower control cable were removed from the patient¿s body.After that, the cable was replaced with another one.A new coil of another lot was used, and detachment was achieved.Then, a 7mm x 17cm micrusfame coil (mfr140717, 30375954) was re-sheathed to adjust the position of the catheter, and then coiling was attempted again.However, the sheath was damaged, and delivery was not possible.Therefore, it was removed from the patient¿s body.There was no patient injury reported.A continuous flush was done.The lesion is unknown.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4) information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4) updated sections on this medwatch: b4, b5, d4, e1, e2, e3, g3, g6, h2, h3, h6 and h10.Section b5: additional information received indicated that no additional intervention was needed.The coils did not stretch or become damaged when removed from the patient.Section e1.Initial reporter phone: (b)(6) complaint conclusion: as reported by the field, during a coil embolization, access was made with using concomitant microcatheter (carnelian marvel, tokai medical products).When the physician attempted to detach after winding the 6mm x 15cm micrusframe coil (mfr140615, 30498380), it was not able to be detached no matter how many times the physician pressed the button.The 6mm x 15cm micrusframe coil and the empower control cable were removed from the patient¿s body.After that, the cable was replaced with another one.A new coil of another lot was used, and detachment was achieved.Then, a 7mm x 17cm micrusfame coil (mfr140717, 30375954) was re-sheathed to adjust the position of the catheter, and then coiling was attempted again.However, the sheath was damaged, and delivery was not possible.Therefore, it was removed from the patient¿s body.There was no patient injury reported.A continuous flush was done.The lesion is unknown.Additional information received indicated that no additional intervention was needed.The coils did not stretch or become damaged when removed from the patient.The device was returned to cerenovus for further evaluation.A non-sterile micrusframe14 6mm x 15cm was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and no apparent damage was observed.The device was inspected under magnification and it was found that the coil was already detached from the unit.The distal outer sheath had been softened indicating that the resistance heating (rh) coil had been heated and the detachment process was already initiated.The embolic coil was not returned for evaluation.The electrical resistance of the micrusframe14 6mm x 15cm device was measured with a multimeter initially measured 52.5 ohms o, which is within the specification.Also, the device was connected to detachment control box dcb2000500 (dcb) with the returned enpower control cable (ecb00018200/30711339), and the power was turned on.The system ready light was illuminating.Then, the detach button was pressed and a beep sound was heard.A manufacturing record evaluation was performed for the finished device 30498380 number, and no non-conformances related to the malfunction were identified.The customer complaint regarding a failure to detach was not confirmed, since the resistance heating was found already heated and the coil was successfully detached from the unit.The appearance found on the resistance heating (rh) suggests that the release button was pressed multiple times in an attempt to release the coil.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) do contain the following recommendations: ¿ verify that the microcoil delivery system is fully connected, and no faults are indicated on the dcb.If a fault exists, reseat all connections between the dpu, the dcb, and the connecting cable.If a fault still persists, replace the connecting cable.If this does not correct the error, replace the dcb.If the microcoil delivery system still continues to have a fault, retrieve the microcoil, re sheathing the microcoil system, and replace it with a new microcoil system.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failures and damages on the returned system.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
MICRUSFRAME14 6MM X 15CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key14633008
Report Number3008114965-2022-00409
Device Sequence Number3739379
Product Code KRD
UDI-Device Identifier10886704078005
UDI-Public10886704078005
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model NumberMFR140615
Device Catalogue NumberMFR140615
Device Lot Number30498380
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2022
Supplement Date Received by Manufacturer06/30/2022
Initial Report FDA Received Date06/08/2022
Supplement Report FDA Received Date07/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENPOWER CONTROL CABLE; MICRUSFRAME14 7MM X 17CM
Patient SexUnknown